# SDR MALA060315

- Difficulty date: May 10, 2006
- Submitted: May 18, 2006
- Operation: Air carrier
- Aircraft: N406XJ
- Make and model: Saab 340B
- Aircraft serial: 340B406
- Aircraft time: 19,472 hours, 21,744 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Transceiver
- Part number: 6227337001
- Part serial: 4658
- Condition: Malfunctioned
- Location: Wx Radar Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AIRBORNE WX RADAR INOP.  WHILE FLYING THROUGH RAIN WITH 3-5 MILES VISIBILITY HAD RADAR ATTENUATION OFF THE NOSE WITH SOLID RED AND PURPLE UP TO 20 MILES OFF THE NOSE.  SCANNED FROM 0 UP TO +10 WITH THE SAME RESULTS.  KNOCKED THE GAIN DOWN THREE CLICKS BEFORE WE DIDN'T HAVE SOLID RED OR PURPLE ON ENTIRE RADAR SCAN.  RETURNED TO MEM.  REPLACED WEATHER RADAR.  OPS CHECK GOOD.
